Wyoming, 2001

Hail in Wyoming, April 3, 2001

April 3, 2001 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 3, 2:12 PM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 3, 2:12 PM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT TUE APR 3 2001

PER LAPS...ONLY SLGT NEG INSTABILITY HAS DVLPD THIS AFTN FROM
LAR TO DGW NEWD.  LOW CLDS/FOG HAVE HELD STRONG OVER MOST OF THE
NEBRASKA PNHNDL...KEEPING TEMPS TOO COOL TO GET MUCH GOING AT ALL.
SO...WILL BE TONING BACK TSTM POPS AND STRENGTH OF THESE FOR THIS
EVENING.  HIGHEST POPS LOOK TO BE OVER NRN PTNS OF CWA WHERE MDLS
ALL PROG A WK SHRTWV TROF TO MOVE THRU.  FOG WILL OBVIOUSLY BE
WDSPRD TNGT OVER ERN CWA...MAINLY E OF I-25.  GUIDANCE POPS LOOK
A BIT TOO HIGH THIS EVENING.  ON WED...DRIER SSWLY SFC FLOW SETS UP
BY MIDDAY WITH BEST INSTABILITY AND CONVERGENCE OVER NERN AND
FAR ERN PTNS OF CWA IN THE AFTN.  SPC OTLK MAY BE A BIT OVERDONE
EXCEPT FOR FAR NERN CWA.  WILL GO WITH JUST 10-20 PERCENT POPS WED
AFTN INCRG SLGTLY WED NIGHT...AGAIN ESPECIALLY OVER NRN CWA WHERE
CDFNT SETTLES DOWN FROM THE N.  THU WILL BE A TOUGH CALL AT THIS
POINT WITH MOIST UPSLP FLOW OVER NRN CWA WHILE DRIER SSWLY AIR
RMNS OVER WRN PTNS.  COULD BE SOME DECENT TSTMS OVER SE WY AND
SRN PNHNDL THU AFTN WHERE SFC CONVERGENCE GREATEST.  WILL GO ALG
WITH GUIDANCE IDEA OF SCT POPS MOST AREAS THU.  MILD TEMPS ON WED
WITH MAV/FWC COMPROMISE IN ORDER.  FWC TEMPS LOOK TOO COOL ON THU.

EXTENDED...CWA REMAINS IN AN UNSETTLED PATTERN THROUGH THE EXTENDED
PERIOD. THE LONG WAVE TROUGH OVER THE WEST COAST OPENS UP AND
EJECTS NORTHEAST ACROSS WY ON FRIDAY. MODELS SIMILAR IN MOVING H7
CLOSED LOW ACROSS NORTHERN WY...KEEPING OUR CWA IN THE WARM AIR. COLD
AIR MOVES INTO ERN PLAINS BEHIND THE SYSTEM. ON SAT...A WEAK SHORT
WAVE RIDGE OVR THE STATE WITH MORE SHORT WAVE ENERGY MOVING ACROSS
THE STATE LATE SATURDAY. NEXT SYSTEM DROPS SOUTH INTO THE WEST COAST.
BY DAYS 6 AND 7 OUR CWA IN SW FLOW ALF WITH SOME LOW LVL UPSLOPE FLOW
OVER ERN PORTION OF THE CWA.

.CYS...
WY...NONE.
NE...NONE.

JL(H,S)

In the hours before

Special weather statement, Apr 3, 10:05 AM MST, 6 hours before
NEZ001>003-019>021-054-055-WYZ060-068-070-032300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1105 AM MDT TUE APR 3 2001

...STRONG THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND EVENING
ALONG THE SOUTHEAST WYOMING BORDER INTO THE NEBRASKA PANHANDLE...

UNSEASONABLY MILD AND UNSTABLE AIR WILL BE OVER THE AREA AGAIN TODAY.
THIS WILL PROVIDE THE FUEL FOR SCATTERED THUNDERSTORMS TO DEVELOP.
UPSLOPE SOUTHEAST WINDS AT THE SURFACE COMBINED WITH STRONG SOUTHWEST
WINDS ALOFT WILL PRODUCE AN ENVIRONMENT FAVORABLE FOR SOME STORMS TO
PRODUCE HAIL AND GUSTY WINDS.  THE THREAT AREA INCLUDES NIOBRARA...
GOSHEN AND EASTERN LARAMIE COUNTIES INTO THE WESTERN NEBRASKA
PANHANDLE.

PEOPLE PLANNING OUTDOOR ACTIVITIES IN EXTREME SOUTHEAST WYOMING AND
THE WESTERN NEBRASKA PANHANDLE LATER TODAY SHOULD KEEP AN EYE ON THE
SKY FOR THUNDERSTORM DEVELOPMENT.  BE PREPARED TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES.

JLH

WCJIN-WYSE-WYNE

The radar

The Cheyenne radar (KCYS), 2 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
April 3, 4:05 PM MST to 4:09 PM MST
Where
Laramie County, Cheyenne
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
41.133, -104.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237120.